MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR917
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the suture was broken when the surgeon attempted to sew perineum.Besides, the suture body is harder than before.Changed another one to complete the surgery.There is no report on patient's injury.There will return 26 representative samples for analysis.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/21/2026.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/19/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one open box with fifteen (15) unopened samples were received for analysis.Product code vr917.As per the sampling plan, a visual inspection was performed on thirteen samples, no defects were found on the packages.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage sutures were observed during evaluation.Also, a functional test was performed using an instron equipment and tensile force were above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that twenty-six (26) unopened samples were received for analysis.Product code vr917.As per the sampling plan, a visual inspection was performed on thirteen samples, no defects were found on the packages.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage sutures were observed during evaluation.Also, a functional test was performed using an instron equipment and tensile force were above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VICRYL RAPIDE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24136832
Report Number2210968-2026-00786
Device Sequence Number17500388
Product Code GAM
UDI-Device Identifier10705031134768
UDI-Public(01)10705031134768(17)290930(10)AW0910
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVR917
Device Lot NumberAW0910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer01/23/2026
03/03/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/19/2026
03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown